MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 FLOPPY; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 FLOPPY; WIRE, GUIDE, CATHETER
Catalog Number M001468070
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure while advancing the subject guidewire through the microcatheter, resistance was felt.While attempting to remove the guidewire, a strong kink was felt and it broke.The procedure was completed with another product without any problem.No clinical consequences were reported to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Expiration date: added product available to stryker and returned date: updated device evaluated by mfg :update summary attached: updated : manufacturing date: added the device history record review confirms that the device met all material, assembly and performance specifications.Analysis of the device revealed that that the guidewire was received in two fragments: the proximal fragment was measured to be approximately 46.3cm in length and the distal fragment was approximately 157.4cm in length.Magnified examination of the fracture site showed the core wire was fractured.The guidewire was bent (kinked) at the fracture site.The guidewire was also bent just distal to the fracture site.No stretching on the the guidewire was found.From the condition of the guidewire at the fracture site, it appears that the guidewire separated due to excessive bending, kinking/manipulation.The condition of the returned guidewire observed during product inspection suggests that excessive torque and manipulation during use resulted in the observed damage.Due to this observation, an assignable cause of handling damage was assigned to the reported guidewire friction, kink and fracture.In addition, the guidewire polytetrafluoroethylene (ptfe) coating was examined under magnification.The ptfe was scraped just proximal to the fracture site, no other anomalies were observed with the ptfe coating.Functional analysis was not be performed due to the anomalies found on the product.Additional information provided by the customer indicated that the procedure was completed successfully using the same microcatheter.The torque device was not returned back with the device and could not be inspected to determine if its use contributed to the ptfe peeling, as a result, therefore the cause of the analyzed ptfe coating peeling could not be determined.

Brand Name
TRANSEND EX 014/205 FLOPPY
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key8238591
Report Number3008853977-2019-00009
Device Sequence Number11158811
Product Code DQX
UDI-Device Identifier08714729326250
UDI-Public08714729326250
Combination Product (Y/N)N
PMA/510(K) Number
K944677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2020
Device Catalogue NumberM001468070
Device Lot Number22221567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2018
Initial Date Received by Manufacturer 12/20/2018
Supplement Date Received by Manufacturer02/18/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date02/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1